Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 66, NWS Buffalo, NY

September 21, 20184 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Sep 21, 2018, 5:27 PM EDT for 4 counties in New York. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2018, 5:27 PM EDT (21:27 UTC)
Expired
Sep 21, 2018, 6:15 PM EDT
In force
48 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Erie County, NY, Genesee County, NY, Niagara County, NY, Orleans County, NY

The radar

The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 5:34 PM EDTTSTM WND DMG2 W Amherst, NYTREE BLOCKING TONAWANDA CREEK RD NEAR CAMPBELL BVLD
Sep 21, 5:40 PM EDTTSTM WND DMGWest Seneca, NYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 4:50 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.5 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2018-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2018-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

754 
WUUS51 KBUF 212127
SVRBUF
NYC029-037-063-073-212215-
/O.NEW.KBUF.SV.W.0066.180921T2127Z-180921T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
527 PM EDT FRI SEP 21 2018

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Erie County in western New York...
  Southeastern Niagara County in western New York...
  Southern Orleans County in western New York...
  Genesee County in western New York...

* Until 615 PM EDT..

* At 527 PM EDT, a severe thunderstorm was located over Erie Basin
  Marina, or over Buffalo, moving east at 70 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
  Lackawanna, Batavia, Kenmore, Depew and Tonawanda.

This includes Interstate 90 between exits 54 and 48.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4305 7900 4306 7900 4326 7808 4290 7799
      4287 7842 4287 7849 4286 7849 4282 7893
      4284 7893 4292 7890 4296 7893 4296 7896
      4299 7901 4302 7902
TIME...MOT...LOC 2127Z 248DEG 63KT 4290 7890 

HAIL...<.75IN
WIND...60MPH
 
$$

RSH
2 follow-up statements
885 
WWUS51 KBUF 212155
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
555 PM EDT FRI SEP 21 2018

NYC063-212204-
/O.CAN.KBUF.SV.W.0066.000000T0000Z-180921T2215Z/
Niagara NY-
555 PM EDT FRI SEP 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NIAGARA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has continued to 
moved out of a portion of the warned area. Therefore, the warning has been
cancelled for those affected areas.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western New York.

LAT...LON 4307 7859 4310 7851 4308 7850 4309 7846
      4312 7846 4326 7808 4290 7799 4287 7849
      4286 7849 4283 7884
TIME...MOT...LOC 2154Z 248DEG 63KT 4308 7829 

$$

NYC029-037-073-212215-
/O.CON.KBUF.SV.W.0066.000000T0000Z-180921T2215Z/
Erie NY-Orleans NY-Genesee NY-
555 PM EDT FRI SEP 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN ERIE...SOUTHEASTERN ORLEANS AND GENESEE COUNTIES...

At 554 PM EDT, a severe thunderstorm was located over Oakfield, or 7
miles northwest of Batavia, moving east at 70 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Batavia, Depew,
Lancaster, Darien Lakes State Park, Elma and Pembroke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4307 7859 4310 7851 4308 7850 4309 7846
      4312 7846 4326 7808 4290 7799 4287 7849
      4286 7849 4283 7884
TIME...MOT...LOC 2154Z 248DEG 63KT 4308 7829 

HAIL...<.75IN
WIND...60MPH
 
$$

Reynolds
558 
WWUS51 KBUF 212213
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
613 PM EDT FRI SEP 21 2018

NYC029-037-073-212223-
/O.EXP.KBUF.SV.W.0066.000000T0000Z-180921T2215Z/
Erie NY-Orleans NY-Genesee NY-
613 PM EDT FRI SEP 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE...
SOUTHEASTERN ORLEANS AND GENESEE COUNTIES WILL EXPIRE AT 615 PM
EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
western New York.

LAT...LON 4307 7859 4310 7851 4308 7850 4309 7846
      4312 7846 4326 7808 4290 7799 4287 7849
      4286 7849 4283 7884
TIME...MOT...LOC 2213Z 248DEG 63KT 4319 7792 

$$

Reynolds

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:38 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Sep 21, 2:38 PM EDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
238 PM EDT Fri Sep 21 2018

.SYNOPSIS...
A deepening storm system passing from the upper Great Lakes to
Quebec through tonight will push a strong cold front across western
and north-central New York early this evening. It will remain quite
windy into this evening especially downwind of Lake Erie. A round of
strong to severe thunderstorms will develop along the passing cold
front. Fair, but much cooler weather can then be expected for the
weekend.

&&

.NEAR TERM /THROUGH SATURDAY/...
Cloudiness and the few showers earlier in the day have eroded this
afternoon, allowing for good mixing and considerable diurnal
heating. Strong gradient winds will continue into this evening,
especially downwind of Lake Erie where enhanced winds will be
channelled into the Niagara Falls and Buffalo areas with wind gusts
up to 50 mph possible.

Atmosphere gradually destabilizing this afternoon ahead of
approaching pre-frontal trough and surface cold front. Regional
radars showing broken lines of convection trying to develop upstream
ahead of these two features. Nearly all mesoscale guidance
suggesting this upstream activity will become much better organized
and will likely be sent through western and north central New York
as a convective squall line. This line of convection should be able
to maintain itself as it propagates into an area with surface based
CAPES nearing 2000 j/kg. Although the instability is not overly
impressive, our area will be within a strong sheared environment
with effective bulk shear strengthening to nearly 50 knots
suggesting strong/damaging winds will be likely with this line as it
pushes through the area between 5/6 PM and 9/10 PM.

Following the frontal passage late this evening, lingering rain
showers following the storms will quickly end from northwest to
southeast. The incoming airmass behind the cold front will be quite
cool, with 850mb temperatures falling to around +3C. This may
encourage a few scattered light lake effect rain showers early
Saturday morning south of Lake Ontario, but this will not amount to
much. Low temperatures will slip back into the 50s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Saturday night surface high pressure will be draped directly
across New York State...with attendant drying and subsidence
helping to scour out much of the lingering orographically-driven
stratocumulus across the Southern Tier. This will yield a return
to mainly clear conditions...which will combine with light winds
and our cool/dry airmass to produce near optimal conditions for
radiational cooling. This will result in overnight lows settling
into the 40s areawide...with the normally colder portions of the
Southern Tier and North Country possibly even dipping into the
chilly upper 30s. As has been pointed out in previous discussions...
Buffalo and Rochester have not seen sub-50 degree readings since
May 13th and June 26th respectively. The combination of the rather
cool temperatures and still-warm river waters will probably also
help promote the development of at least some valley fog across
the Southern Tier overnight.

Sunday and Sunday night a weak and moisture-starved cold frontal
boundary will wash out as it tries to push into our region from
Southern Ontario. This feature will therefore really just represent
a fading demarcation line between our pre-existing area of high
pressure and a second and stronger surface ridge building across
Northern Ontario and Quebec...while bringing little more than some
passing partial cloud cover to Lake Ontario and the North Country.
Otherwise dry and quiet weather will continue to prevail...with much
more plentiful sunshine and gradual modification of our airmass
allowing daytime highs to mostly recover into the mid to upper 60s
on Sunday. Following this...lows Sunday night will range from the
lower 40s across the North Country to around 50 across the lake
plains of far western New York.

Monday and Monday night the strong surface ridge will settle
southeastward from Quebec Province to the Canadian Maritimes...with
warm advection and an eventual influx of moisture/isentropic lift
consequently setting up across our region on a strengthening
southeasterly to southerly flow. As a result...initially dry weather
across our region for much of Monday should eventually give way to
slowly increasing shower chances by very late Monday afternoon/early
Monday evening across far southwestern New York...then across the
remainder of the area Monday night...when a warm frontal boundary will
also push into our region and provide a little more in the way of
synoptic-scale lift. This said...this still appears as if forcing
should remain weak/diffuse enough to keep any showers mainly scattered
in nature...for which a range of chance PoPs remains in play.
Otherwise...the steady warm air advection regime will result in
temperatures climbing back to slightly above normal levels...with
highs in the upper 60s to mid 70s Monday followed by lows primarily
ranging in the 55 to 60 range Monday night. The warmest overall
readings throughout this 24 hour period will lie across the lake
plains of far western New York...where an increasing southeasterly
to southerly downslope flow will be in place...and where the forecast
therefore aims a little bit above guidance temperatures to account
for this.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
On Tuesday the warm advection pattern will continue in between
strong high pressure over the western Atlantic and an elongated cold
frontal boundary slowly pushing eastward across the Upper Great
Lakes. While this will result in a continued opportunity for some
scattered showers...there could also be substantial rain free periods
as well...particularly in areas where a good southerly low level
flow leads to downsloping and attendant low level drying. With 850
mb temps pushing into the mid teens Celsius...daytime highs on
Tuesday should at least range from the lower 70s across the North
Country and interior portions of the Southern Tier to the mid to
upper 70s elsewhere given the southerly downslope flow...with warmer
readings than this certainly possible if sufficient breaks in the
cloud cover/shower activity materialize.

Tuesday night and Wednesday morning the aforementioned cold front
should slowly push eastward and across our region along with more
numerous showers...for which a period of high likely PoPs remains
in play. While instability looks to be rather limited due to the
unfavorable timing relative to the diurnal cycle...cannot rule out
a few isolated thunderstorms as well given the strength of the
front and its attendant swath of lift. Following the frontal
passage...the precipitation should then tend to steadily wind down
from west to east during the remainder of the day Wednesday...with
high pressure and cooler/drier air then bringing about a return to
fair dry weather for Wednesday night and Thursday. With respect to
temperatures...these should continue to average a bit above normal
through Wednesday...before settling back closer to late September
averages for Wednesday night and Thursday.

Looking further out toward the end of next week...the medium range
guidance is in loose agreement on another frontal system potentially
swinging another cold front across our region between Thursday night
and Friday...though much disagreement remains on the exact track
and strength of this system. With the latter and our distant vantage
point both firmly in mind...for now will just cover this with some
broadbrush lower-end chance PoPs...while also keeping temperatures
fairly close to seasonal normals.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Skies have cleared across western and central New York this afternoon
resulting in widespread VFR conditions. Deep low pressure tracking
well north of the area creating a tight pressure gradient with
strong southwest wind gusts reaching 25-35 knots across much of the
area, with gusts to 40 to 45 knots possible at KBUF and KIAG through
about 00Z.

A line of gusty showers with embedded thunderstorms will sweep
across the eastern Great Lakes along a cold front late this
afternoon and evening with a risk for strong/damaging wind gusts.
All terminals could experience wind gusts of up to 50 knots as this
line of convection moves through between 21z-02z.

Tonight, winds will veer to westerly behind the cold front, but
remain gusty to about 20-25kts. Guidance indicates that MVFR low
clouds will develop overnight in the wave of the front.

Outlook...

Saturday...Cigs lifting to VFR.
Sunday and Monday...VFR.
Tuesday and Wednesday...Areas of MVFR with a chance of showers

&&

.MARINE...
A deepening storm system just south of James Bay will track well
north of Lake Ontario into Quebec through tonight. A tight gradient
will be maintained across the lower Great Lakes with sustained
southwest winds of 25 to 30 knots ahead of an approaching cold
front. Gusts could approach gale force through early this evening.
The combination of gusty winds and associated waves will continue to
create widespread Small Craft Advisories conditions into tonight.

Additionally, a line of strong to severe storms is expected to cross
the waters early this evening along the cold front. This line of
storms will likely create hazardous conditions on the lakes with the
potential for localized winds gusts exceeding 50 knots.

Winds will gradually slacken and waves will fall through Saturday in
the wake of the cold front. High pressure will build over the
eastern Great Lakes region through the weekend into Monday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ001-
     007-010-085.
     Wind Advisory until 8 PM EDT this evening for NYZ001-002-010-
     011.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020.
         Small Craft Advisory until 8 AM EDT Saturday for LEZ040-
         041.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ030.
         Small Craft Advisory until 2 PM EDT Saturday for
         LOZ042>044.
         Small Craft Advisory until 8 AM EDT Saturday for LOZ045.
         Small Craft Advisory until 11 PM EDT this evening for
         SLZ022-024.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Sep 21, 5:24 PM EDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
524 PM EDT Fri Sep 21 2018

NYZ008-012>014-020-021-222130-
Lewis-Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-085-222130-
Chautauqua-Southern Erie-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty northwest winds will likely produce dangerous swimming
conditions Saturday with significant wave action and strong
currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ011-222130-
Genesee-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-222130-
Northern Erie-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-222130-
Jefferson-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty northwest winds will likely produce dangerous swimming
conditions Saturday with significant wave action and strong
currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-002-222130-
Niagara-Orleans-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Beach Hazards Statement.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty northwest winds will likely produce dangerous swimming
conditions Saturday with significant wave action and strong
currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-222130-
Monroe-Wayne-Northern Cayuga-Oswego-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gusty northwest winds will likely produce dangerous swimming
conditions Saturday with significant wave action and strong
currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ030-062>065-222130-
Lower Niagara River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
524 PM EDT Fri Sep 21 2018

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-SLZ022-024-222130-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
524 PM EDT Fri Sep 21 2018

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Sep 21, 2:59 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
259 PM EDT Fri Sep 21 2018

NYZ001-002-010>012-019>021-085-212130-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Wellsville, Orchard Park,
and Springville
259 PM EDT Fri Sep 21 2018

...Strong Storms Expected Late this Afternoon and Evening...

A powerful cold front over southern Ontario this afternoon will
take aim on our region this evening. Showers and thunderstorms
will develop along and ahead of this front...with some of the
thunderstorms likely producing damaging wind gusts in excess of
60 mph.

The showers and thunderstorms will start to cross the far western
counties after 5:30 and should exit southern parts of Allegany
county around 8 PM. The highest risk for severe weather will be
found across the Southern Tier where an organized squall line of
damaging winds will be most likely.

Stay tuned to your favorite source of weather information for
possible watches and warnings.

RSH
Special weather statement, Sep 21, 3:05 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
305 PM EDT Fri Sep 21 2018

NYZ003>005-013-014-212145-
Monroe-Wayne-Northern Cayuga-Livingston-Ontario-
Including the cities of Rochester, Newark, Fair Haven, Geneseo,
and Canandaigua
305 PM EDT Fri Sep 21 2018

...Strong Storms Expected Late this Afternoon and Evening...

A powerful cold front over southern Ontario this afternoon will
take aim on our region this evening. Showers and thunderstorms
will develop along and ahead of this front...with some of the
thunderstorms likely producing damaging wind gusts in excess of
60 mph.

The showers and thunderstorms will cross the Genesee Valley and
Finger Lakes regions between 6:30 and 8 PM. While the greatest
severe weather threat will be from damaging wind gusts in excess
of 60 mph...an isolated tornado cannot be ruled out.

Stay tuned to your favorite source of weather information for
possible watches and warnings.

RSH
Special weather statement, Sep 21, 3:13 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Buffalo NY
313 PM EDT Fri Sep 21 2018

NYZ006>008-212145-
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
313 PM EDT Fri Sep 21 2018

...Strong Storms Expected Early this Evening...

A powerful cold front over southern Ontario this afternoon will
take aim on our region this evening. Showers and thunderstorms
will develop along and ahead of this front...with some of the
thunderstorms likely producing damaging wind gusts in excess of
60 mph.

The showers and thunderstorms will cross the Eastern Lake Ontario
region between 6:30 and 8:30 this evening. While the greatest
threat will be from an organized squall line generally south of
the Tug Hill...an isolated tornado cannot be ruled out for any
location.

Stay tuned to your favorite source of weather information for
possible watches and warnings.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 10:00 PM EDTBeach Hazards StatementBUFChautauqua, Erie, Jefferson, Niagara, Orleans22 hr
Sep 21, 4:45 PM EDTSpecial Marine WarningBUF60 min
Sep 21, 5:15 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie45 min
Sep 21, 5:22 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua38 min
Sep 21, 5:54 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Chautauqua, Erie, Wyoming66 min
Sep 21, 6:31 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wayne, Wyoming59 min
Sep 21, 6:38 PM EDTSpecial Marine WarningBUF70 min
Sep 21, 6:48 PM EDTTornado WarningBUFAllegany, Cattaraugus42 min
Sep 21, 6:51 PM EDTSevere Thunderstorm WarningBUFAllegany54 min
Sep 21, 7:07 PM EDTTornado WarningBUFOntario23 min
Sep 21, 7:29 PM EDTSpecial Marine WarningBUF46 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.